Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Suffer from urticaria. Swelling in the eyes and lips. Taking eltroxin. Solution?

i have been suffering from urticaria from last 7 years , and it is not getting corrected i have been taking so many medicines like cetrizine,homeopathic,LCZ but no results.,till the time LCZ is working i am ok but after that hives start coming on my body ,and sometimes my eyes or lips also swells,Till date i am taking LCZ, i also have thyroid i take eltroxin 50 mg everyday... Doctor please let me know how my urticaria can be solved, i am in japan right now dont know any doctor here as i am indian, also i have heard taking green tea can help in urticaria so i drink green tea...
Asked On : Wed, 1 May 2013
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Internal Medicine Specialist 's  Response
Welcome to HCM,
Apart from Hypothyroidism,you are having urticaria for last 7 years, I am sure you must have been investigated by proper tests. Hypo thyroid itself can cause dry skin and urticaria.
Your urticaria could be due to some allergy or autoimmunity? if no cause is detected for allergy it is idiopathic.
Antihistamines give symptomatic relief like Levocetirizine but you should meet good Dermatologist and investigate to try to find cause like serum IgE level and allergy testing in vitro if any allergen is detected and if it can be avoided or can be desensitized with immunotherapy then it can be treated.
Sometimes sedating type of other prescription anti allergy work and if required combination with other drugs which also have anti allergy property.
Even parasitic infestation could be cause in some.
if severity of symptoms short course of corticosteroids helps to control the symptoms . you must take proper prescription .
Hope this helps.
Take care.
Good Luck.
Dr.Akhilesh Dubey M.D.

Answered: Thu, 20 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor